Alert archive / Oklahoma / Wind Advisories in 2025
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 14, 2025, 2:48 AM CST for 5 counties in Oklahoma. It took effect at Feb 14, 2025, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2025, 2:48 AM CST (08:48 UTC)
- In effect from
- Feb 14, 2025, 9:00 AM CST
- Expired
- Feb 14, 2025, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 95 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WWUS74 KOUN 140848 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 248 AM CST Fri Feb 14 2025 OKZ004>006-009-010-150000- /O.NEW.KOUN.WI.Y.0002.250214T1500Z-250215T0000Z/ Harper-Woods-Alfalfa-Ellis-Woodward- Including the cities of Arnett, Buffalo, Gage, Cherokee, Fargo, Woodward, Laverne, Alva, Carmen, Helena, and Shattuck 248 AM CST Fri Feb 14 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Alfalfa, Ellis, Harper, Woods, and Woodward Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ KS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:50 PM CST, 3 hours 58 minutes earlier. Its key messages:
- Updated at 1041 PM CST Thu Feb 13 2025
- Low chances of snow across northern Oklahoma Saturday behind a strong cold front
- Frigid air arrives next Tuesday, with a decent chance of accumulating snowfall, especially the northern half of Oklahoma.
Area forecast discussion, Feb 13, 10:50 PM CST, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Norman OK 1050 PM CST Thu Feb 13 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1041 PM CST Thu Feb 13 2025 - Low chances of snow across northern Oklahoma Saturday behind a strong cold front - Frigid air arrives next Tuesday, with a decent chance of accumulating snowfall, especially the northern half of Oklahoma. && .NEAR TERM... (Rest of today and tonight) Issued at 237 PM CST Thu Feb 13 2025 Per visible satellite, much of the sleet and snow that fell early yesterday is gone with the exception of a small area in west central and north central Oklahoma. Meanwhile, a high clouds continue to stream into western north Texas and southern Oklahoma. Cold surface high pressure centered over southeastern Kansas will continue to build eastward tonight. This will bring a return of southerly winds which will increase some during the overnight, especially parts of western Oklahoma. Overnight lows will not be as cold tonight, but by early Friday morning, wind chill values will range from the single digits to mid and upper teens. && .SHORT TERM... (Friday through Saturday night) Issued at 237 PM CST Thu Feb 13 2025 The pressure gradient will tighten on Friday which will bring a breezy south wind. Wind gusts in the 35 to 40 mph are certainly possible across most of western and northern Oklahoma from the late morning into the afternoon. Low and high clouds will also be on the increase as a shortwave trough approaches. This will likely limit the amount of mixing, and perhaps wind gusts. A trough approaching from the west Friday night and moisture return will result in drizzle and light rain across south central and southeastern Oklahoma Friday evening. Weak elevated instability may result in higher rainfall rates, with better chances of thunder to our south and east. Overnight into Saturday morning, light rain chances will spread northward and will mainly be possible along and east of Interstate 35. Temperatures Friday night are expected to remain above freezing with the exception of northwestern Oklahoma. A cold front will move into northwestern Oklahoma early Saturday morning and is expected to clear south central and southeastern Oklahoma by mid to late afternoon. Enough cooling behind the front may allow rain to change to light snow Saturday afternoon. However, precipitation chances will be on the low side (20%-30%) and amounts will be light. At this time, any winter weather is not expected to be impactful Saturday afternoon/night. && .LONG TERM... (Sunday through next Wednesday) Issued at 237 PM CST Thu Feb 13 2025 High pressure will build southward on Sunday, but the bulk of the cold air will remain to our north and east. Temperatures will warm some on Monday with a return of a breezy south wind. The warmup will be short lived, as another cold front will push across the area late Monday into Tuesday. This air mass is expected to bring frigid temperatures along with dangerous wind chill values Tuesday into at least Wednesday. Meanwhile, a trough will move across the area Tuesday into early Wednesday. This is expected to bring a rather good chance of accumulating snow. Currently, there is a medium to high chance (60%-80%) of at least 1 inch of snow across roughly the northern 1/3 of Oklahoma. Further south, central Oklahoma has a low to medium (30%-60%) chance of 1 inch or more of snow. Southern Oklahoma and western north Texas will have a chance of snow, but a transition from rain to snow may limit amounts. By far the more certain element Tuesday into Wednesday will be very cold (frigid) temperatures and wind chill. && .AVIATION... (06Z TAFS) Issued at 1041 PM CST Thu Feb 13 2025 VFR conditions are expected through the TAF period. Winds will continue to veer through the night and into the morning. Winds will also increase through the late morning and into the afternoon. Wind gusts are expected to be between 30-40 mph for most of the area. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 30 21 47 40 / 0 0 0 0 Hobart OK 32 21 50 37 / 0 0 0 0 Wichita Falls TX 36 25 52 43 / 0 0 0 0 Gage OK 34 20 52 30 / 0 0 0 10 Ponca City OK 25 16 46 36 / 0 0 0 0 Durant OK 36 28 50 43 / 0 10 0 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...06 SHORT TERM...06 LONG TERM....06 AVIATION...13
Nearby
Wind Advisories in Oklahoma, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.